Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 324, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 6, 2004, 3:44 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 3:44 AM CDT (08:44 UTC)
- Expired
- Jul 6, 2004, 4:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 120 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 060844 SVRTUL OKC113-117-060945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 344 AM CDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN NORTHEAST OKLAHOMA PAWNEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 445 AM CDT * AT 343 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES WEST OF GRAINOLA TO 29 MILES WEST OF PAWNEE...MOVING EAST AT 45 MPH. WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. LAT...LON 3700 9716 3625 9734 3621 9604 3699 9603 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:20 AM CDT, 24 minutes earlier.
Area forecast discussion, Jul 6, 3:20 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 320 AM CDT TUE JUL 6 2004 LARGE MCS CURRENTLY HEADING OUR WAY WITH RADAR TRENDS/LIGHTNING DATA SUPPORTING TWO PRIMARY SEGMENTS EVOLVING...ONE ACROSS NE KANSAS AND THE OTHER INTO NORTH CENTRAL OK. 00Z MODEL PERFORMANCE WAS POOR IN HANDLING THIS EVOLUTION AND IN DEPICTING LOW LEVEL JET STRENGTH OVER THE IMMEDIATE AREA...HOWEVER RECENT PROFILER DATA ALONG WITH 06Z DATA SUPPORT A CONTINUED SOUTHEASTWARD MOVEMENT INTO EASTERN OKLAHOMA THIS MORNING. GIVEN HISTORY OF THE STORMS AND EXPECTED INSTABILITY THERE WILL BE A THREAT OF SEVERE WINDS...AND ALSO RAINFALL RATES OVER 1 INCH/HOUR. CURRENT FLASH FLOOD WATCH HIGHLIGHTS AREAS WITH LOWER FLOOD GUIDANCE...AND WILL BE MAINTAINED THROUGH NOON TODAY. COMPLEX SHOULD CONTINUE EASTWARD THROUGH MID MORNING WITH GRADUAL WEAKENING ON THE EASTERN FLANK. WHILE SYNOPTIC FRONT MAKES SLOW PROGRESS SOUTHWARD...RESIDUAL OUTFLOW WILL LIKELY SERVE AS THE EFFECTIVE FRONT WITH RE-DEVELOPMENT BY LATE AFTERNOON WITH SOUTHERN LOCATIONS FAVORED FOR THIS ACTIVITY. SEVERE/FLASH FLOOD THREAT HARD TO PINPOINT GIVEN UNCERTAIN EVOLUTION...BUT WILL BE MONITORED WITH LATER FORECASTS. TEMPS TRICKY WITH RAIN COOLED DOME AFFECTING TEMPS EARLY...WITH LATE DAY RALLY POSSIBLE ASSUMING TRUE AIRMASS CHANGE REMAINS NORTH THROUGH THE DAY. OVERNIGHT STORM CHANCES AGAIN FAVOR SOUTHERN LOCATIONS AS STORMS DEVELOPING TO THE WEST TRACK E-SE ALONG/NORTH OF OUTFLOW BOUNDARY. STAYED CLOSE TO GUIDANCE FOR LOW TEMPS. EXPECT SURFACE HIGH TO PUSH LIMITED PRECIP CHANCES TO THE SOUTH TOMORROW WITH RETURN FLOW AND ELEVATED STORMS POSSIBLE WEDNESDAY NIGHT. TOUGH TO PICK A FAVORED LOCATION SO WILL CARRY LOW POPS AREAWIDE FOR NOW. NO NEED TO STRAY FAR FROM CURRENT FORECAST TEMPS THROUGH WEDNESDAY NIGHT. MODEL DATA HAS BEEN CONSISTENT IN SUGGESTING PRECIP CHANCES WARRANTED THROUGH THURSDAY AHEAD OF STRENGTHENING UPPER RIDGE...SO WILL CARRY LOW POPS FOR NOW. FRIDAY INTO EARLY NEXT WEEK SHOWS UPPER RIDGE FIRMLY IN PLACE WITH AT OR ABOVE NORMAL TEMPS AND DRY WEATHER. PRELIM NUMBERS: TUL 87 67 87 71 / 90 20 10 20 FSM 87 69 88 69 / 40 60 20 20 MLC 88 69 86 70 / 50 50 20 20 BVO 86 61 86 66 / 90 20 10 20 FYV 84 64 83 64 / 50 30 10 20 BYV 77 64 81 62 / 50 30 10 20 MKO 87 66 87 71 / 60 40 10 20 MIO 83 63 85 65 / 70 20 10 20 F10 87 68 86 70 / 70 50 20 20 HHW 92 72 87 70 / 40 60 20 20 FORECAST ID= 07 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...FLASH FLOOD WATCH UNTIL NOON TODAY FOR ZONES OKZ054>063.
Hazardous weather outlook, Jul 5, 10:20 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1020 PM CDT MON JUL 5 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1020 PM CDT MON JUL 5 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT ...SEVERE THUNDERSTORMS LIKELY ACROSS NORTHEAST OKLAHOMA LATE TONIGHT... A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO TRACK SOUTHEAST ACROSS WESTERN AND CENTRAL KANSAS THIS EVENING. AT THIS TIME...IT APPEARS THE LINE OF THUNDERSTORMS WILL MOVE INTO WESTERN PORTIONS OF OSAGE COUNTY BETWEEN 4 AND 5 AM...AND POSSIBLY REACH THE TULSA METRO AREA BETWEEN 5 AND 6 AM. FAVORABLE WINDS ALOFT AND AMPLE INSTABILITY SUGGEST DAMAGING WINDS IN EXCESS OF 65 MPH WILL BE LIKELY WITH THESE STORMS. IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAINFALL WILL ACCOMPANY THE CONVECTIVE COMPLEX. RECENT RAINS HAVE LEFT CONDITIONS ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS PRONE TO FLASH FLOODING. ANY ADDITIONAL RAINFALL WILL LIKELY LEAD TO EXCESSIVE RUNOFF AND FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR A LARGE PART OF NORTHEAST OKLAHOMA THROUGH NOON TUESDAY. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION WILL LIKELY BE REQUIRED LATE TONIGHT ACROSS PORTIONS OF NORTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS NORTHEAST OKLAHOMA AND POSSIBLY NORTHWEST ARKANSAS TUESDAY MORNING...WITH THE THREAT FOR DAMAGING WINDS AND FLASH FLOODING. THIS COMPLEX WILL SLOWLY WEAKEN BY EARLY AFTERNOON WITH THE SEVERE WEATHER THREAT DECREASING. RAIN CHANCES WILL CONTINUE INTO WEDNESDAY AS A COLD FRONT SETTLES OVER THE AREA. DRIER AND WARMER WEATHER WILL RETURN THURSDAY AND CONTINUE THROUGH NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 5, 10:00 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1000 PM CDT MON JUL 5 2004 OKZ054>064-067>069-060310- ADAIR OK-CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-MAYES OK- NOWATA OK-OSAGE OK-OTTAWA OK-PAWNEE OK-ROGERS OK-TULSA OK-WAGONER OK- WASHINGTON OK- 1000 PM CDT MON JUL 5 2004 SEVERE THUNDERSTORM WATCH NUMBER 567 HAS EXPIRED.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.